Just noticed that you have recently discontinued pred - possibly it is causing some of your trouble. Or rather, the adrenals may not be kicking in properly. One of the symptoms of severe adrenal crisis (can be caused by stopping pred too quickly, or by the adrenal glands not functioning properly) is abdominal pain. The days of constipation and days of diarrhea doesn't sound like it's caused by adrenal problems though. Have they done the SBFT? Alternating D and C can be due to a partial blockage and the small bowel is not checked in a colonoscopy. I would also wonder about
food intolerances. One last note, there are several probiotics that are useful for gut problems. My short list is Align, Culturelle, VSL#3 and Acidophilus reuteri (Primadophilus) with a couple of others for special purposes.
Speaking of which, have they tested you for C difficile? Since you recently had antibiotics for your UTI, it could have provoked a C diff infection. That can cause a lot of the issues you mention. Edit: Some other posters mention the need to refrigerate the stool samples to get a good test result.
If it is C diff, you will be prescribed a number of strong antibiotics. You should also take Florastor (contains S boulardi - which is not killed by antibiotics and has been shown to help control C diff). It may seem like a wasted effort, but you should also take some of the probiotics listed above. The antibiotics will kill them, but they will help prevent other resistant bacteria from dominating the gut.
Post Edited (Keeper) : 8/20/2009 12:05:18 AM (GMT-6)